Alert archive / Oklahoma / Freezing Rain Advisories in 2012
Freezing Rain Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this freezing rain advisory at Dec 28, 2012, 8:00 AM CST for Haskell County, Latimer County, Oklahoma. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 8:00 AM CST (14:00 UTC)
- Expired
- Dec 28, 2012, 10:02 AM CST
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WWUS44 KTSA 281400 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 800 AM CST FRI DEC 28 2012 ARZ019-020-029-OKZ072-074>076-281600- /O.CAN.KTSA.ZR.Y.0001.000000T0000Z-121228T1400Z/ /O.NEW.KTSA.ZR.Y.0002.121228T1400Z-121228T1600Z/ CRAWFORD-FRANKLIN-SEBASTIAN-SEQUOYAH-HASKELL-LATIMER-LE FLORE- 800 AM CST FRI DEC 28 2012 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...SEQUOYAH...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...SEBASTIAN...CRAWFORD AND FRANKLIN. HAZARDOUS WEATHER... * AREAS OF LIGHT RAIN CONTINUE TO FALL OVER PORTIONS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE TEMPERATURES HOVER NEAR THE FREEZING MARK. * LESS THAN A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED UNTIL 10 AM CST THIS MORNING. IMPACTS... * ROADS IN THE ADVISORY AREA MAY HAVE SOME PATCHY SLICK SPOTS... ESPECIALLY ON BRIDGES AND OVERPASSES AND NON-TREATED SURFACES. DEFINITION... * A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE MAY ACCUMULATE ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * USE EXTRA CAUTION IF DRIVING. ATTEMPT TO STAY ON TREATED ROADWAYS. EXPECT TRAVEL DELAYS. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ001-002-010-011-OKZ049-053-068-069-281500- /O.CAN.KTSA.ZR.Y.0001.000000T0000Z-121228T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-PUSHMATAHA-CHOCTAW-CHEROKEE- ADAIR- 800 AM CST FRI DEC 28 2012 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZING RAIN ADVISORY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PUSHMATAHA...CHOCTAW...CHEROKEE AND ADAIR. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. * TEMPERATURES HAVE RISEN ABOVE FREEZING OVER FAR SOUTHEAST OKLAHOMA. IN ADDITION...BASED ON THE LATEST RADAR TRENDS...THE PRECIPITATION SHOULD REMAIN TO THE SOUTH OF NORTHWEST ARKANSAS. && $$
1 follow-up statement
134 WWUS44 KTSA 281602 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1002 AM CST FRI DEC 28 2012 OKZ072-074-075-290000- /O.CAN.KTSA.ZR.Y.0002.000000T0000Z-121228T1600Z/ /O.NEW.KTSA.WW.Y.0004.121228T1602Z-121229T0000Z/ SEQUOYAH-HASKELL-LATIMER- 1002 AM CST FRI DEC 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...SEQUOYAH...LATIMER AND HASKELL. * THE RAIN AND FREEZING RAIN HAS SHIFTED EAST INTO CENTRAL ARKANSAS. THEREFORE...THE FREEZING RAIN ADVISORY WILL BE CANCELLED. HAZARDOUS WEATHER... * A BAND OF MODERATE SNOW IS MOVING EAST ACROSS CENTRAL OKLAHOMA AND WILL BE MOVING INTO EAST CENTRAL AND NORTHEAST OKLAHOMA BY THIS AFTERNOON. A QUICK HALF-INCH TO INCH OF SNOW ACCUMULATION IS EXPECTED...WHICH COULD COLLECT ON ROADWAYS. * A HALF INCH TO AN INCH OF SNOW ACCUMULATION IS EXPECTED...WITH THE HEAVIER AMOUNTS OVER EAST CENTRAL OKLAHOMA. IMPACTS... * THE SNOW WILL BE HEAVY ENOUGH IN THE BAND TO ACCUMULATE ON SOME ROADS IN THE ADVISORY AREA...DESPITE ITS SHORT DURATION. WHERE THE SNOW ACCUMULATES ON ROADS YOU CAN EXPECT SLICK AND POTENTIALLY HAZARDOUS CONDITIONS...ESPECIALLY ON BRIDGES AND OVERPASSES AND NON-TREATED SURFACES. DEFINITION... * A WINTER WEATHER ADVISORY MEANS THAT WINTRY PRECIPITATION MAY ACCUMULATE ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * USE EXTRA CAUTION IF DRIVING. ATTEMPT TO STAY ON TREATED ROADWAYS. EXPECT TRAVEL DELAYS. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ019-020-029-OKZ076-281715- /O.CAN.KTSA.ZR.Y.0002.000000T0000Z-121228T1600Z/ CRAWFORD-FRANKLIN-SEBASTIAN-LE FLORE- 1002 AM CST FRI DEC 28 2012 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZING RAIN ADVISORY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...LE FLORE. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. * THE RAIN AND FREEZING RAIN HAS SHIFTED EAST INTO CENTRAL ARKANSAS. THEREFORE...THE FREEZING RAIN ADVISORY WILL BE CANCELLED. && $$ OKZ054>071-073-290000- /O.NEW.KTSA.WW.Y.0004.121228T1602Z-121229T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-PITTSBURG- 1002 AM CST FRI DEC 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... WASHINGTON...OSAGE...CRAIG...NOWATA...PITTSBURG...MCINTOSH AND MUSKOGEE. HAZARDOUS WEATHER... * A BAND OF MODERATE SNOW IS MOVING EAST ACROSS CENTRAL OKLAHOMA AND WILL BE MOVING INTO EAST CENTRAL AND NORTHEAST OKLAHOMA BY THIS AFTERNOON. A QUICK HALF-INCH TO INCH OF SNOW ACCUMULATION IS EXPECTED...WHICH COULD COLLECT ON ROADWAYS. * A HALF INCH TO AN INCH OF SNOW ACCUMULATION EXPECTED...WITH THE HEAVIER AMOUNTS MAINLY OVER EAST CENTRAL OKLAHOMA. IMPACTS... * THE SNOW WILL BE HEAVY ENOUGH IN THE BAND TO ACCUMULATE ON SOME ROADS IN THE ADVISORY AREA...DESPITE ITS SHORT DURATION. WHERE THE SNOW ACCUMULATES ON ROADS YOU CAN EXPECT SLICK AND POTENTIALLY HAZARDOUS CONDITIONS...ESPECIALLY ON BRIDGES AND OVERPASSES AND NON-TREATED SURFACES. DEFINITION... * A WINTER WEATHER ADVISORY MEANS THAT WINTRY PRECIPITATION MAY ACCUMULATE ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * USE EXTRA CAUTION IF DRIVING. ATTEMPT TO STAY ON TREATED ROADWAYS. EXPECT TRAVEL DELAYS. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freezing rain advisory went out at Dec 28, 5:30 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 28, 5:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
530 AM CST FRI DEC 28 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
IFR TO LIFR CONDITIONS IN DRIZZLE AND FOG WILL AFFECT SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS SITES THIS MORNING...WITH MAINLY
MVFR CEILINGS AT THE NORTHEAST OKLAHOMA SITES. CONDITIONS WILL
IMPROVE BY AFTERNOON...WITH VFR RETURNING TO THE NORTHEAST
OKLAHOMA SITES AT THAT TIME...TO KMLC BY THIS EVENING...AND TO THE
NORTHWEST ARKANSAS SITES BY LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 407 AM CST FRI DEC 28 2012/
DISCUSSION...
WEAK UPPER LEVEL SYSTEM CURRENTLY OVER TX/OK PANHANDLE REGION
CONTINUES TO PROVIDE JUST ENOUGH LIFT FROM SE OKLAHOMA INTO WEST
CENTRAL ARKANSAS FOR SCATTERED VERY LIGHT RAIN MAINLY SOUTH OF
I-40 THIS MORNING. SFC TEMPS MOSTLY AT OR SLIGHTLY ABOVE FREEZING
BUT HAVE SEEN A FEW REPORTS OF FREEZING DRIZZLE AND EXPECT THAT
MAINLY ELEVATED ROADWAYS WILL CONTINUE TO BE IMPACTED THROUGH THE
MORNING. WILL LEAVE THE FREEZING RAIN ADVISORY IN TACT THROUGH 8
AM...REST OF AREA COULD SEE A LITTLE FREEZING DRIZZLE OR FREEZING
FOR THIS MORNING...AND A FEW FLURRIES NOT EVEN OUT OF THE QUESTION
AS THE SYSTEM MOVES OVER THE AREA LATER TODAY. ASSOCIATED COLD
FRONT WILL PUSH THROUGH AND WILL BRING DRIER LOW LEVEL AIR IN AND
HELP SHUT OFF DRIZZLE THIS AFTERNOON.
CLEARING SKIES AND COLDER TONIGHT WITH A SLOW WARM UP THROUGH THE
WEEKEND AHEAD OF THE NEXT APPROACHING SYSTEM...DUE TO BRING
PRIMARILY A RAIN EVENT FOR SUNDAY NIGHT AND NEW YEARS EVE. A
LITTLE CONCERNED THAT SHALLOW COLD AIR MAY REMAIN ENTRENCHED IN
SOME NW ARKANSAS VALLEYS JUST ENOUGH FOR POCKETS OF LIGHT FREEZING
RAIN INTO EARLY MON MORNING. COOLER AIR MOVING IN BEHIND THE
SYSTEM MAY ALLOW FOR A CHANGEOVER TO SLEET OR SNOW IN NORTHERN
AREAS NEW YEARS DAY...ALTHOUGH MOST MODELS SUGGEST THAT MAIN UPPER
ENERGY WILL BE NORTH BY THAT TIME.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZING RAIN ADVISORY UNTIL 8 AM FRIDAY FOR OKZ049-OKZ053-
OKZ068-OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.
AR...FREEZING RAIN ADVISORY UNTIL 8 AM FRIDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...05Hazardous weather outlook, Dec 28, 5:07 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 AM CST FRI DEC 28 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 AM CST FRI DEC 28 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... PATCHES OF LIGHT DRIZZLE AND FREEZING DRIZZLE WILL REMAIN POSSIBLE THIS MORNING ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WITH TEMPERATURES REMAINING NEAR 32 DEGREES...A THIN COATING OF ICE WILL BE POSSIBLE ON ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AND SUNDAY...NO HAZARDS. MONDAY AND TUESDAY...WINTER WEATHER POTENTIAL. WEDNESDAY AND THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE NEXT STORM SYSTEM WILL AFFECT THE AREA MONDAY INTO TUESDAY. AT THIS TIME...IT LOOKS LIKE MOST OF THE PRECIPITATION WILL FALL AS RAIN...BUT A LIGHT WINTRY MIX MAY BE POSSIBLE AT TIMES ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 10:01 PM CST | Freezing Rain Advisory | TSA | Adair, Cherokee, Choctaw, Haskell, Latimer, Pushmataha | 10 hr |
| Dec 28, 10:02 AM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more | 8 hr |
Nearby
Freezing Rain Advisories in Oklahoma, 2012Freezing Rain Advisories in Arkansas, 2012Every freezing rain advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.